| Model Number |
M0068318200 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Adhesion(s) (1695); Erosion (1750); Unspecified Infection (1930); Ischemia (1942); Nausea (1970); Vomiting (2144); Obstruction/Occlusion (2422); Bowel Perforation (2668)
| Date of Event |
11/06/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of november 6, 2023, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).The explanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2328 - captures the reportable event of small bowel obstruction.E1006 - captures the reportable event of bowel perforation.E2006 - captures the reportable event of exposed mesh.E0126 - captures the reportable event of left femoral neuropathy.E0509 - captures the reportable event of ischemia.E1002 - captures the reportable event of abdominal pain.E1906 - captures the reportable event of leukocytosis.E2101 - captures the reportable event of mesh causing a closed loop obstruction.The imdrf impact code capture the reportable event of: f1905 - captures the reportable event of mesh resection.
Event or Problem Description
It was reported that the patient had an upsylon y-mesh implanted during robotic sacrocolpopexy, perineorrhaphy, and cystourethroscopy procedures.Following the procedure, the patient began experiencing complications such as abdominal pain, nausea, and vomiting.A ct scan revealed a partial small bowel obstruction.The patient then underwent a diagnostic test using gastrografin, which showed that the contrast had reached the right colon.Lab tests indicated significant leukocytosis and elevated lactate levels, suggesting infection or reduced blood flow to the bowel.A repeat ct scan raised concerns for a bowel microperforation or ischemia.As a result, the patient underwent an exploratory laparotomy, release of small bowel obstruction, small bowel resection with side-to-side functional end-to-end anastomosis, and mesh resection procedures.During the surgery, the small bowel obstruction was relieved, and a section of the bowel was removed.A side-to-side functional end-to-end anastomosis was performed to reconnect the healthy ends of the intestine.The surgeon also removed the implanted mesh by making a midline incision and cutting through multiple adhesions between the mesh and small bowel loops.The mesh, although physically intact, had caused severe adhesions and a blockage that led to part of the small bowel becoming ischemic and nonviable.The damaged section of the bowel was resected.The procedure was completed successfully without complications, and the patient remained in stable condition.
Additional Manufacturer Narrative
Correction to block h6: impact codes.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2023, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) hospital.(b)(6) united states.The explanting surgeon is: dr.(b)(6).(b)(6) hospital.(b)(6) united states.Block h6: the imdrf patient codes capture the reportable events of: e2328 - captures the reportable event of small bowel obstruction.E1006 - captures the reportable event of bowel perforation.E2006 - captures the reportable event of exposed mesh.E0126 - captures the reportable event of left femoral neuropathy.E0509 - captures the reportable event of ischemia.E1002 - captures the reportable event of abdominal pain.E1906 - captures the reportable event of leukocytosis.E2101 - captures the reportable event of mesh causing a closed loop obstruction.The following imdrf impact codes capture the reportable events of: f1905 - mesh resection.F1901 - exploratory laparotomy.
Event or Problem Description
It was reported that the patient had an upsylon y-mesh implanted during robotic sacrocolpopexy, perineorrhaphy, and cystourethroscopy procedures.Following the procedure, the patient began experiencing complications such as abdominal pain, nausea, and vomiting.A ct scan revealed a partial small bowel obstruction.The patient then underwent a diagnostic test using gastrografin, which showed that the contrast had reached the right colon.Lab tests indicated significant leukocytosis and elevated lactate levels, suggesting infection or reduced blood flow to the bowel.A repeat ct scan raised concerns for a bowel microperforation or ischemia.As a result, the patient underwent an exploratory laparotomy, release of small bowel obstruction, small bowel resection with side-to-side functional end-to-end anastomosis, and mesh resection procedures.During the surgery, the small bowel obstruction was relieved, and a section of the bowel was removed.A side-to-side functional end-to-end anastomosis was performed to reconnect the healthy ends of the intestine.The surgical team also removed the implanted mesh by making a midline incision and cutting through multiple adhesions between the mesh and small bowel loops.The mesh, although physically intact, had caused severe adhesions and a blockage that led to part of the small bowel becoming ischemic and nonviable.The damaged section of the bowel was resected.The procedure was completed successfully without complications, and the patient remained in stable condition.